MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-107; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448607
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ pmic/id-107 a patient isolate (staphylococcus aureus) was misidentified as group b strep (gbs) or streptococcus agalactiae.The user verified the final result using catalase and coagulase.The user also noted performing repeat testing and that the isolate was coagulase positive and beta hemolytic.No health impact or consequence reported.This is report 3 of 4.
 
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma /510(k)#: k020322, k021954, k023273, k023301, k024152, k030677, k031306, k031679, k032131, k033784, k033907, k040006 ,k040106, k040716, k050089, k050555, k051689, k053241, k060214, k060217, k060218, k060493, k070809, k082538, k082852, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for misidentification of staphylococcus aureus as streptococcus group b when using phoenix panel pmic/id-107 (catalog number 448607) batch number 5189208.The customer returned phoenix generated lab reports and an isolate for the investigation.The customer returned isolate was verified and labeled as s.Aureus with a bruker maldi biotyper.To investigate, panels of the complaint batch and control panels from the same material but different batch were tested using in house and customer returned isolates s.Aureus 3605 and s.Aureus a29213 on a phoenix m50 machine and evaluated for identification results.The panels inoculated with in house isolate s.Aureus a29213 tested identified their inoculated isolate correctly.The panels tested with customer returned isolate s.Aureus 3605 identified the isolate as streptococcus agalactiae (streptococcus group b), therefore this complaint is confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.

Brand Name
BD PHOENIX¿ PMIC/ID-107
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24236301
Report Number1119779-2026-00034
Device Sequence Number15696053
Product Code LON
UDI-Device Identifier30382904486076
UDI-Public(01)30382904486076(17)260702(10)5189208
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/02/2026
Device Catalogue Number448607
Device Lot Number5189208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown